Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 116, NWS Medford, OR

November 9, 2021

NWS Medford, OR issued this small craft advisory at Nov 9, 2021, 2:17 PM PST. It was in force for 71 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2021, 2:17 PM PST (22:17 UTC)
Expired
Nov 12, 2021, 1:00 PM PST
In force
71 hr
Issued by
NWS Medford, OR

The text

As transmitted.

430 
WHUS76 KMFR 092217
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
217 PM PST Tue Nov 9 2021

PZZ356-376-101130-
/O.CAN.KMFR.SE.W.0073.000000T0000Z-211110T1200Z/
/O.NEW.KMFR.SC.Y.0116.211109T2217Z-211111T1200Z/
/O.NEW.KMFR.SE.W.0074.211111T0000Z-211111T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
217 PM PST Tue Nov 9 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM TO 10 PM PST
WEDNESDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 9 to 11 ft at 12 seconds expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 8 to 13 ft at 13 seconds.

* WHERE...Areas north of Gold Beach for the Hazardous Seas Warning
  otherwise, all areas for the Small Craft Advisory.

* WHEN...For the Hazardous Seas Warning, from 4 PM to 10 PM PST 
  Wednesday. For the Small Craft Advisory, until 4 AM PST 
  Thursday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ350-370-101130-
/O.CAN.KMFR.SE.W.0073.000000T0000Z-211110T1200Z/
/O.NEW.KMFR.SC.Y.0116.211109T2217Z-211112T1200Z/
/O.NEW.KMFR.SE.W.0074.211111T0000Z-211111T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
217 PM PST Tue Nov 9 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM
PST THURSDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 8 to 13 ft at 12 seconds expected. For the 
  Small Craft Advisory, south winds 20 to 30 kt with gusts up to 
  40 kt and seas 9 to 14 ft at 13 seconds.

* WHERE...From 3 nm offshore and westward for the Hazardous Seas
  Warning otherwise all areas for the Small Craft Advisory.

* WHEN...For the Hazardous Seas Warning, from 4 PM PST Wednesday 
  to 4 AM PST Thursday. For the Small Craft Advisory, until 4 AM 
  PST Friday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
5 follow-up statements
019 
WHUS76 KMFR 101049
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
249 AM PST Wed Nov 10 2021

PZZ356-376-110000-
/O.EXT.KMFR.SE.W.0074.211110T1049Z-211111T1200Z/
/O.CON.KMFR.SC.Y.0116.000000T0000Z-211111T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
249 AM PST Wed Nov 10 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 10 to 14 ft at 12 seconds. For the Small Craft Advisory,
  south winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 13
  ft at 12 seconds.

* WHERE...For the Hazardous Seas Warning, north of Gold Beach
  beyond 5 nm from shore extending to near Cape Blanco. For the 
  Small Craft Advisory, the remainder of the waters.

* WHEN...Until 4 AM PST Thursday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ350-370-110000-
/O.EXT.KMFR.SE.W.0074.211110T1049Z-211111T1200Z/
/O.CON.KMFR.SC.Y.0116.000000T0000Z-211112T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
249 AM PST Wed Nov 10 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 11 to 16 ft at 12 seconds. For the Small Craft Advisory,
  south winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 
  16 ft at 12 seconds.

* WHERE...For the Hazardous Seas Warning, beyond 5 nm from shore
  through early Thursday morning. For the Small Craft Advisory, 
  within 5 nm of shore through early Thursday morning then all of 
  the waters through early Friday morning. 

* WHEN...For the Hazardous Seas Warning, until 4 AM PST 
  Thursday. For the Small Craft Advisory, until 4 AM PST Friday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
554 
WHUS76 KMFR 102116
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
116 PM PST Wed Nov 10 2021

PZZ356-376-111200-
/O.CON.KMFR.SE.W.0074.000000T0000Z-211111T1200Z/
/O.CON.KMFR.SC.Y.0116.000000T0000Z-211111T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
116 PM PST Wed Nov 10 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 10 to 14 ft at 12 seconds. For the Small Craft 
  Advisory, south winds 15 to 25 kt with gusts up to 35 kt and 
  seas 9 to 13 ft at 12 seconds.

* WHERE...For the Hazardous Seas Warning, north of Gold Beach 
  beyond 5 nm from shore extending to near Cape Blanco. For the 
  Small Craft Advisory, the remainder of the waters.

* WHEN...Until 4 AM PST Thursday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ350-370-111215-
/O.CON.KMFR.SE.W.0074.000000T0000Z-211111T1200Z/
/O.CON.KMFR.SC.Y.0116.000000T0000Z-211112T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
116 PM PST Wed Nov 10 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 11 to 16 ft at 12 seconds. For the Small Craft 
  Advisory, south winds 20 to 30 kt with gusts up to 40 kt and 
  seas 10 to 16 ft at 12 seconds.

* WHERE...For the Hazardous Seas Warning, beyond 5 nm from shore 
  through early Thursday morning. For the Small Craft Advisory, 
  within 5 nm of shore through early Thursday morning then all 
  of the waters through early Friday morning.

* WHEN...For the Hazardous Seas Warning, until 4 AM PST 
  Thursday. For the Small Craft Advisory, until 4 AM PST Friday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
994 
WHUS76 KMFR 111001
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
201 AM PST Thu Nov 11 2021

PZZ356-376-111200-
/O.CON.KMFR.SE.W.0074.000000T0000Z-211111T1200Z/
/O.CON.KMFR.SC.Y.0116.000000T0000Z-211111T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
201 AM PST Thu Nov 11 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 9 to 11 ft and south winds 20 to 25 kt with gusts up to 35
  kt. For the Small Craft Advisory, seas 7 to 9 ft. Seas are a mix
  of dominant wind wave at 8 seconds and northwest swell at 11 
  seconds.

* WHERE...For the Hazardous Seas Warning, north of Gold Beach 
  beyond 5 nm from shore extending to near Cape Blanco. For the 
  Small Craft Advisory, the remainder of the waters.

* WHEN...Until 4 AM PST early this morning.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ350-370-112315-
/O.CON.KMFR.SE.W.0074.000000T0000Z-211111T1200Z/
/O.CON.KMFR.SC.Y.0116.000000T0000Z-211112T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
201 AM PST Thu Nov 11 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 9 to 11 ft and south winds 20 to 25 kt with gusts up to 35
  kt. For the Small Craft Advisory, seas 7 to 9 ft. Seas are a mix
  of dominant wind wave at 8 seconds and northwest swell at 11
  seconds this morning. They will transition to a dominant fresh
  west-southwest swell at 9 seconds tonight.

* WHERE...For the Hazardous Seas Warning, beyond 5 nm from shore
  through early this morning. For the Small Craft Advisory, within
  5 nm of shore through early this morning then all of the waters
  through early Friday morning.

* WHEN...For the Hazardous Seas Warning, until 4 AM PST early 
  this morning. For the Small Craft Advisory, until 4 AM PST 
  Friday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford
208 
WHUS76 KMFR 111619
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
819 AM PST Thu Nov 11 2021

PZZ350-370-121200-
/O.CON.KMFR.SC.Y.0116.000000T0000Z-211112T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
819 AM PST Thu Nov 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...South winds 15 to 20 kt with steep seas 7 to 9 ft at 10 
  seconds.

* WHERE...All areas.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
391 
WHUS76 KMFR 120435
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
835 PM PST Thu Nov 11 2021

PZZ350-370-121745-
/O.EXT.KMFR.SC.Y.0116.000000T0000Z-211112T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
835 PM PST Thu Nov 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST FRIDAY...

* WHAT...South winds 15 to 20 kt. Steep seas 7 to 9 ft at 9 to 10
  seconds.

* WHERE...From the coast to 60 nm offshore from Florence to
  Reedsport. Beyond 3 to 5 nm offshore from Reedsport to Bandon.

* WHEN...Until 1 PM PST Friday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 9:08 AM PST, 5 hours 9 minutes earlier.

Area forecast discussion, Nov 9, 9:08 AM PST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Medford OR
908 AM PST Tue Nov 9 2021

.UPDATE...

All of the warnings and advisories have expired or been cancelled
earlier this morning as the majority of the weather moves east.
Some showers do remain on radar, although most of those will move
out today before some more rain arrives ahead of the next warm
front along the coast. We're not expecting any impacts from this
warm front as it moves onshore. It was notable how warm it becomes
behind the front with snow levels varying from 8000 - 10000 feet.
We'll focus on the this and potential fog in the valleys through
the end of the week for this forecast cycle.

-Smith

&&

.DISCUSSION.../Issued 525 AM PST Tue Nov 9 2021/
A frontal system with waves of low pressure along it continues to
move through the forecast area this morning with the primary
precipitation band currently progressing through the Cascades.
Once this precipitation band moves through, precipitation will be
lighter, much less in coverage and intensity, and showery.

Overnight into the morning winds peaked at some hefty numbers- 50
to 60 mph at some locations along and near the coast, 40 to as
high as 63 mph per observations across the Rogue Valley- highest
on the north side of the Interstate from Ashland, 60 to as high
as 89 mph at Squaw Peak across the Siskiyous, Cascades, and
mountains of Siskiyou County per observations, and 40 to as high
as 76 mph at Summer Lake and across the east side.

Also, snow levels did come down to around 3500 feet in the Mount
Shasta City area overnight, as well as down to Klamath Falls and
Siskiyou Summit this morning in periods of heavier precipitation.
Snow levels have since come up to around 4kft in the Mount Shasta
area and to around 4500 feet MSL in the Klamath Falls area as of
the writing of this discussion.

Adjustments to headlines overnight into this morning have been to
add a Winter Wx Advisory for snow to some areas above 4.5kft in
the Chemult area along Hwy 97 and at the junction with Hwy 138
through 7 AM PST.

Also, west side wind headlines were allowed to
expire except that a Wind Advisory was issued in and around Weed,
CA valid through 7 AM PST this morning- this began right after
the High Wind Warning there expired.

The remainder of the headlines remain intact across NorCal and
the east side this morning except that the bottom elevation of the
Winter Storm Warning for Mount Shasta City was lifted to 4kft.
CalTrans reported chain restrictions on portions of Hwy 89 in the
last hour.

Precipitation and wind will be winding down over the course of the
day today. High pressure is expected to build in from the
southwest today through this evening, but will be short lived as a
warm front pushes in from the southwest Wednesday. Fog and
drizzle will be possible across the west side overnight into
Wednesday morning.

Thursday and Friday fronts will focus across the northern portion
of the forecast area, mainly in Coos and Douglas counties. It then
appears that we'll have a mild and, likely, dry weekend, with
temperatures 5 to 10 degrees above normal. A seasonably strong
cold frontal system is then expected during the early half of next
week. ~BTL

&&

.AVIATION...09/12Z TAFs...From the Cascades west...A strong front
will bring strong winds to the area early this morning along with
precipitation and areas of MVFR cigs. Higher terrain will remain
obscured. Higher elevations will see IFR conditions in snow,
especially over western and central Siskiyou county. The front will
move across the area early Tuesday.

Winds and precipitation will diminish behind the front, but areas of
MVFR cigs will persist west of the Cascades into this afternoon.
East of the Cascades...strong winds are expected to continue early
this morning with precipitation and patchy MVFR cigs. Higher terrain
will remain obscured, and higher elevations will see areas of IFR
cigs/vsbys in snow. The front will move through the area late this
morning into the afternoon. Winds and precipitation will diminish
behind the front, and VFR conditions will return to the area this
afternoon. -CC/DW

&&

.MARINE...Updated 230 AM PDT Tuesday 9 November 2021...Gales linger
in the inner waters early this morning as a strong front will soon
move inland. Seas will diminish later this morning, but wind waves,
fresh swell, and a building westerly swell will continue high, very
steep and hazardous seas through early Wednesday morning. Dangerous
breakers and bar crossing are expected. With a tide of around six
feet overnight, combining with wind waves from the south of over
twenty feet possible, there will be a chance of waves coming into
the parking lot at Port Orford. The winds will diminish later this
morning, but very steep and hazardous seas will persist through
early Wednesday morning. Weaker fronts will follow through Thursday
with steep seas and episodes of advisory strength winds likely.
-DW

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None
CA...None.

Pacific Coastal Waters...Hazardous Seas Warning until 4 AM PST Wednesday for
     PZZ350-356-370-376.

In the hours before

Local storm report, Nov 9, 8:43 AM PST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
843 AM PST TUE NOV 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     HEAVY RAIN       2 SSE PISTOL RIVER      42.26N 124.39W
11/09/2021  M1.30 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION.

&&

CZS
Local storm report, Nov 9, 1:22 PM PST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
122 PM PST TUE NOV 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     NON-TSTM WND GST SILVER LAKE             43.13N 121.05W
11/09/2021  E60 MPH          LAKE               OR   TRAINED SPOTTER

            WIND GUSTS ESTIMATED BETWEEN 45MPH TO 60MPH
            DURING THE WIND EVENT MONDAY EVENING INTO
            TUESDAY MORNING.

&&

CZS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 2:17 PM PSTHazardous Seas WarningMFR38 hr
Nov 9, 4:05 AM PSTWind AdvisoryMFRSiskiyou3 hr

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.